Please use this identifier to cite or link to this item: http://hdl.handle.net/20.500.12857/115595
Title: An unusual finding of massive pulmonary embolism in a patient during treatment with high-dose ibuprofen
Authors: Bilora, Franca 
Adamo, Angelo
Pomerri, Fabio 
Prandoni, Paolo
Keywords: Adverse effects;Ibuprofen;Non-steroidal anti-inflammatory;Pulmonary embolism;Venous thromboembolism
Keywords Plus: NONSTEROIDAL ANTIINFLAMMATORY DRUGS;METAANALYSIS
Mesh headings: Heparin, Low-Molecular-Weight;Ibuprofen;Pulmonary Embolism
Secondary Mesh headings: Aged;Anti-Inflammatory Agents, Non-Steroidal;Anticoagulants;Female;Humans;Long Term Adverse Effects;Osteoarthritis, Spine;Rivaroxaban;Tomography, Spiral Computed;Treatment Outcome
Issue Date: Feb-2016
Publisher: SPRINGER
Journal: Aging clinical and experimental research 
Abstract: 
Non-steroidal anti-inflammatory drugs have been associated with an increased risk of venous thromboembolism. We report for the first time, the case of a patient who developed massive pulmonary embolism after a long period of treatment with high doses of ibuprofen. A 65-year-old woman was admitted with severe dyspnea while on treatment with high doses of ibuprofen for diffuse spine pain due to arthrosis. A spiral computed tomography showed a massive pulmonary embolism. No other explanation for the thromboembolic disorder was found. She was successfully treated with therapeutic doses of low-molecular-weight heparin followed by rivaroxaban. Ibuprofen was discontinued and replaced by tramadol. High-dose ibuprofen is likely to have accounted for the life-threatening thromboembolic disorder.
URI: http://hdl.handle.net/20.500.12857/115595
ISSN: 15940667
DOI: 10.1007/s40520-015-0467-4
Appears in Collections:Articles

Show full item record

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.